South Carolina, 2015Strong Wind in South Carolina, March 5, 2015
March 5, 2015 · NWS ILM · 7 events in 3 counties and zones
A strong cold front with a tight pressure gradient produced non-convective strong winds over the region.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front with a tight pressure gradient produced non-convective strong winds over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 5, 12:36 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 5, 12:36 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1236 PM EST THU MAR 5 2015
.SYNOPSIS...
A POWERFUL COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES
BEGINNING THIS EVENING. THERE IS A CHANCE OF SOME LIGHT FROZEN
PRECIPITATION FRIDAY MORNING. THE WEEKEND WILL FEATURE SLOWLY
MODERATING TEMPERATURES. THE SLOW WARMUP WILL CONTINUE NEXT WEEK
WITH SHOWERS POSSIBLE.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM...THIS UPDATE IS MAINLY CONCERNED WITH THE
INCREASING AREAL COVERAGE AND PROGRESSION OF THE SEA FOG INLAND.
CURRENTLY THE SEA FOG IS DEVELOPING ACROSS THE LOCAL COASTAL
WATERS WHERE SSTS ARE IN THE 40S. THIS FOG WILL PLAGUE THE
IMMEDIATE COAST WITH VSBYS REDUCED TO 1 NM OR LESS. THIS FOG WILL
LIMIT THE DAYS INSOLATION FROM REACHING THE SFC. AS A RESULT...MAX
TEMPS ALONG THE IMMEDIATE COAST WILL BE LOWERED BY A CAT OR 2.
ELSEWHERE...THE CURRENT FCST MAX TEMPS THIS AFTERNOON STILL LOOK
AOK.
PREVIOUS DISCUSSION..................................
AS OF 630 AM THURSDAY...LOTS OF INTERESTING WEATHER OVER
THE NEXT 24 HOURS. IT BEGINS WITH MOIST SOUTHWEST WINDS PRODUCING
SEA FOG ACROSS THE COASTAL WATERS AND ADJACENT LAND AREAS.
ASOS/AWOS OBS AT KCRE AND KSUT HAVE SHOWN LOW VSBYS ALL
MORNING...AND THIS SHOULD CONTINUE THROUGH ABOUT NOON. AS WE SAW
YESTERDAY...THIS SAME AIRMASS ALSO HAPPENS TO BE EXCEPTIONALLY
WARM. EVEN THOUGH MID-LEVEL CLOUDS WILL BE INCREASING ALONG THE
I-95 CORRIDOR THIS MORNING AND SPREADING DOWN TO THE COAST THIS
AFTERNOON THERE SHOULD STILL BE ENOUGH SUNSHINE TO PUSH TEMPS INTO
THE UPPER 70S TO LOWER 80S EAST OF I-95. SEVERAL THOUSAND FEET OF
VERTICAL MIXING SHOULD TAP STRONGER WINDS ALOFT WITH GUSTS
INCREASING TO 30-40 MPH LATE THIS MORNING. ALONG THE SOUTH- OR
SOUTHEAST-FACING BEACHES...COOL ONSHORE WINDS WILL KEEP
TEMPERATURES ~10 DEGREES COOLER.
A POWERFUL COLD FRONT STILL SHARPENING UP THROUGH THE SOUTHERN
APPALACHIANS AND ACROSS SOUTHERN VIRGINIA WILL SAG SOUTHWARD INTO
THE AREA THIS AFTERNOON. MODEL TRENDS OVER THE PAST FEW DAYS HAVE
BEEN FOR A SLOWER ARRIVAL OF THIS FRONT...AND IT NOW APPEARS THE
FRONT SHOULD ARRIVE IN BENNETTSVILLE-LUMBERTON-ELIZABETHTOWN AROUND
3 PM...FLORENCE-MARION-SOUTHPORT AND WILMINGTON BETWEEN 4-5 PM...AND
SOUTHWARD ACROSS MYRTLE BEACH-GEORGETOWN-KINGSTREE BETWEEN 5-6 PM.
THE TEMPERATURE DROP BEHIND THIS FRONT WILL BE PHENOMENAL: UPWARDS
OF 15 DEGREES IN THE FIRST HOUR AFTER FROPA WITH A 35-40 DEGREE DROP
OVER A 6 HOUR PERIOD GOING INTO THIS EVENING.
BEHIND THE SURFACE FRONT LIGHT TO OCCASIONALLY MODERATE RAIN SHOULD
DEVELOP AND LAST INTO THE EVENING HOURS. THIS RAIN WILL BE DUE TO
ISENTROPIC LIFT ALONG THE 300K SURFACE WHICH SHOULD HAVE A FAIR
AMOUNT OF SLOPE OVER THE INCREASINGLY COLD AIR NOSING SOUTHWARD INTO
THE AREA. MOISTURE ON THIS ISENTROPIC SURFACE CLEARS OUT BY MIDNIGHT
WITH A SUBSTANTIAL REDUCTION IN PRECIPITATION EXPECTED BY THIS TIME.
AFTER MIDNIGHT...SHALLOWER MOISTURE WILL REMAIN OVER THE AREA AS THE
ATMOSPHERE DRIES FROM THE TOP DOWN. BY 3 AM FRIDAY MORNING FORECAST
ISENTROPIC MOTION IS DOWNWARD THROUGHOUT THE ENTIRE MOIST LAYER...
WHICH USUALLY SPELLS THE END OF PRECIPITATION. HOWEVER AN IMPRESSIVE
300 MB JET STREAK OFF THE MID-ATLANTIC COAST WILL REMAIN FAVORABLY
ORIENTED TO SQUEEZE EVERY LITTLE BIT OF MOISTURE OUT OF THE
REMAINING CLOUD DECK. THE 00Z NAM IS QUITE A BIT MORE MOIST THAN THE
00Z GFS...AND 00Z SREF MEMBERS SHOW 30-50 PERCENT CHANCES FOR
LINGERING LIGHT PRECIPITATION AS SURFACE TEMPERATURES PLUNGE TO NEAR
FREEZING. FORECAST SOUNDINGS AT 09Z-12Z FRI REVEAL A HEALTHY SLUG OF
COLD AIR BELOW 3000 FEET AGL WHICH SHOULD BE SUFFICIENT TO FREEZE
FALLING HYDROMETERS INTO SLEET PELLETS. ANYTHING FALLING DURING
THAT TIME SHOULD TAKE THE FORM OF SLEET...OR PERHAPS RAIN WHERE
LOW-LEVEL TEMPERATURES ARE WARM ENOUGH TO REMELT PRECIPITATION.
FORECAST QPF AFTER 06Z IS QUITE LOW (.02" OR LESS) AND WITH VERY
WARM GROUND TEMPERATURES OVER THE PAST 48 HOURS IT APPEARS THIS
SHOULD BE NOT BE A SIGNIFICANT WINTER WEATHER EVENT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 330 AM THURSDAY...BACK TO WINTER WEATHER FOR FRIDAY INTO
SATURDAY. TEMPS WILL START OUT BELOW FREEZING FRI MORNING IN
STRONG CAA BEHIND COLD FRONT. ALTHOUGH THE COLD FRONT WILL BE WELL
SOUTH...A BROAD MID TO UPPER TROUGH WILL REMAIN. THIS WILL PRODUCE SW
WINDS ALOFT WHICH WILL KEEP A WARMER FLOW ALOFT. ALTHOUGH
SOUNDINGS AND MOISTURE PROFILES SHOW THE COLUMN DRYING OUT...THERE
WILL BE ENOUGH MOISTURE BETWEEN 2-7K FT MAINLY ALONG THE COAST TO
ALLOW FOR SOME LINGERING PCP INTO THE MORNING HOURS. A PROMINENT
WARM NOSE WILL EXIST BETWEEN 4-10K FT WHICH LEAVES A FEW THOUSAND
FT OF BELOW FREEZING TEMPS BEFORE PCP REACHES THE GROUND.
THEREFORE LOOKS MORE LIKE POTENTIAL FOR SLEET...BUT THE LOWEST 2K
FT REMAINS DRY AND THERE APPEARS TO BE SOME SUBSIDENCE ALOFT BY
MID MORNING. THEREFORE DO NOT EXPECT MUCH IN THE WAY OF QPF.
ALSO...TEMPS ALONG THE SC COAST MAY NOT BE BELOW 0 C DURING FRI
MORNING AND OTHER PLACES WITH POTENTIAL FOR SLEET OR POSSIBLY FZG
RAIN SHOULD NOT SEE ANY ACCUMULATION ON MOST SURFACES BECAUSE THE
TEMPS WERE VERY WARM MOVING INTO THIS EVENT. PERHAPS THERE WILL BE
A BIT ON GRASSY OR ELEVATED SURFACES SUCH AS TREES, ETC...
THIS MOIST LAYER BECOMES SHALLOWER THROUGH THE DAY AND SHOULD END
UP WITH JUST A LAYER OF STRATUS BEFORE BREAKING UP TO STRATO CU
AND CLEARING OUT BY LATE FRI. TEMPS MAY STRUGGLE TO MAKE IT MUCH
PAST THE MID 30S ALONG THE COAST BUT INLAND AREAS SHOULD SEE SOME
BREAKS OF SUN BY AFTN GIVING A PUSH FOR WARMER TEMPS ONCE
SHORTWAVE MOVES OFF SHORE BY FRI EVENING DEEP DRY AND COLD AIR
WILL PRODUCE CLEAR SKIES AND COLD TEMPS FOR FRI NIGHT. ARCTIC HIGH
PRESSURE WILL SETTLE OVER THE SOUTHEAST OVER THE SOUTHEAST FRI
NIGHT INTO SATURDAY. 850 TEMPS BOTTOM OUT AROUND 1 TO 2 C
REMAINING THIS LOW FROM FRI MORNING THROUGH SAT MORNING. AIR MASS
WILL BEGIN TO MODIFY ON SATURDAY AND WITH MARCH SUNSHINE EXPECT
TEMPS TO REBOUND NICELY FROM THE 20S VERY EARLY SAT MORNING UP TO
THE 50S BY AFTN. WITH HIGH PRESSURE OVERHEAD SAT NIGHT WITH CLEAR
SKIES AND CALM WINDS...EXPECT TEMPS TO DROP DOWN INTO THE MID 30S
MOST PLACES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM THURSDAY...HIGH PRESSURE OVER THE SOUTHEAST ON
SUNDAY WILL SHIFT OFF SHORE SUN NIGHT INTO MONDAY. THEREFORE
SUNDAY WILL REMAIN DRY WITH SUNSHINE AND TEMPS WARMING INTO THE
60S MOST PLACES IN A WARMER RETURN FLOW. AS ONE HIGH PRESSURE
SYSTEM SHIFTS OFF SHORE ANOTHER AREA OF HIGH PRESSURE WILL BUILD
IN BEHIND IT AT THE SURFACE THROUGH MID WEEK. IN THE MID TO UPPER
LEVELS...THE CAROLINAS WILL REMAIN IN BETWEEN A VERY BROAD TROUGH
REACHING DOWN FROM THE GREAT LAKES AND A RIDGE TO OUR SOUTHEAST.
THIS WILL MAINTAIN A W-SW FLOW ALOFT WITH POTENTIAL FOR A FEW
SHORTWAVES TO PRODUCE SOME CLOUDS AND PCP MON THROUGH WED. WILL
KEEP A GOOD AMOUNT OF CLOUDS AND LOW END PCP THROUGH THE PERIOD.
TEMPS WILL BE CLOSER TO SEASONABLE VALUES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...A MIXTURE OF VFR/MVFR EXPECTED THROUGH THE AFTERNOON AS
LOWER CIGS MOVE IN ASSOCIATED WITH AN APPROACHING COLD FRONT...WITH
THE EXCEPTION OF MVFR/IFR AT KCRE DUE TO LINGERING SEA FOG. AS THE
COLD FRONT PUSHES THROUGH...BEHIND IT CONDITIONS WILL DETERIORATE TO
MVFR/IFR DUE TO LOW CIGS...AREAS OF FOG...AND RAINFALL. CONDITIONS
IMPROVE TO VFR LATE INTO FRIDAY MORNING.
LATEST SATELLITE IMAGERY DEPICTS INCREASING CLOUDS ACROSS THE
FORECAST AREA THIS AFTERNOON JUST AHEAD OF AN APPROACHING COLD
FRONT...CREATING WIDESPREAD VFR/MVFR...WITH THE EXCEPTION OF KCRE
WHERE LINGERING SEA FOG HAS ALLOWED FOR IFR TO PERSIST.
SOUTH-SOUTHWEST WINDS AOB 20 KTS WITH GUSTS UP TO 30 KTS EXPECTED
BOTH AHEAD OF THE COLD FRONT WHICH WILL PUSH THROUGH LATER TODAY.
BEHIND THE FRONT...EXPECT GUSTY WINDS TO BECOME NORTHERLY WITH
MVFR/IFR DUE TO RAIN...LOW CIGS...AND AREAS OF FOG...TONIGHT THROUGH
THE OVERNIGHT HOURS. TOWARDS MORNING...PRECIPITATION WILL TAPER OFF
WEST TO EAST...BUT WILL NOTE THAT BEFORE PRECIPITATION MOVES OUT OF
THE COASTAL AREAS THERE IS A POTENTIAL FOR SOME ICE PELLETS TOWARDS
THE END OF THE TAF PERIOD. HOWEVER...GIVEN LOWER CONFIDENCE HAVE NOT
INTRODUCED IN GOING FORECAST ATTM. AFTER 12Z...ANTICIPATE RAINFALL
CHANCES TO BE MINIMAL WITH CONDITIONS GRADUALLY IMPROVING TO VFR AND
AND
EXTENDED OUTLOOK...IFR CONDITIONS POSSIBLY INTO FRIDAY ALONG THE
COAST. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 AM THURSDAY...THE SEA FOG HAS EXPANDED ACROSS THE
MAJORITY OF THE ILM COASTAL WATERS. AND IT HAS REACHED DENSE
THRESHOLDS SPECIFICALLY FOR THE COASTAL WATERS...RESULTING IN A
MWW BEING ISSUED FOR DENSE FOG CONDITIONS...IE. LESS THAN 1 NM.
THE WINDS ACROSS THE LOCAL WATERS WILL SLOWLY VEER TODAY...FROM
SSW TO SW THIS MORNING...AND FROM SW TO WSW THIS AFTERNOON.
COMMON SPEEDS WILL RANGE FROM 15 TO 20 KT WITH A FEW GUSTS UP TO
25 KT. THIS VEERING IN THE WIND FIELD WILL EVENTUALLY CEASE THE
ADVECTION OF THE SEA FOG ONSHORE. SIGNIFICANT SEAS WILL BECOME
PRIMARILY WIND DRIVEN WITH PERIODS BETWEEN 5 TO 7 SECONDS.
PREVIOUS DISCUSSION.................................
AS OF 630 AM THURSDAY...STEADY SOUTHWEST WINDS CONTINUE TO BRING
SUBTROPICAL MOISTURE NORTH ACROSS THE AREA. WHERE THIS MOISTURE
ENCOUNTERS THE VERY CHILLY OCEAN WATER WE HAVE A LONG-LIVED DENSE
SEA FOG EVENT ONGOING. AIRPORT WEATHER OBSERVATIONS FROM NORTH
MYRTLE BEACH & SOUTHPORT CONFIRM THE FOG IS STILL VERY DENSE.
VERY LITTLE SHOULD CHANGE IN THE SYNOPTIC WIND SETUP THIS MORNING
INTO THE EARLY AFTERNOON...UNTIL A POWERFUL COLD FRONT NOW TAKING
SHAPE ACROSS SOUTHERN VIRGINIA SINKS SOUTHWARD INTO THE AREA. THIS
FRONT WILL BRING AN INSTANTANEOUS SHIFT TO NORTH WINDS DURING THE
LATE AFTERNOON HOURS...WITH WIND SPEEDS INCREASING TO 25-30 KNOTS
TONIGHT. GUSTS TO GALE FORCE SHOULD OCCUR DURING THE PERIOD OF
STRONGEST COLD AIR ADVECTION LATE THIS EVENING AND OVERNIGHT...AND
WE HAVE TURNED THE GALE WATCH INTO A GALE WARNING BEGINNING AT 9 PM
THIS EVENING.
SEAS CURRENTLY 3-5 FEET ARE NEARLY STEADY-STATE WITH THE SOUTHWEST
WINDS...BUT SHOULD INCREASE TO 6-9 FEET OVERNIGHT...HIGHEST EAST OF
CAPE FEAR AND EAST OF WINYAH BAY WHERE NORTH WINDS WILL HAVE THE
LONGEST EFFECTIVE FETCH TO WORK WITH.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 330 AM THURSDAY...EXPECT STRONG NORTH WINDS UP TO 20-30 KTS
FRIDAY MORNING IN A TIGHTENED GRADIENT FLOW AND COLD SURGE. A GALE
WARNING WILL LAST INTO FRI MORNING. HIGH PRESSURE WILL BUILD OVER
THE SOUTHEAST LATE FRIDAY THROUGH SATURDAY...WITH NORTH WINDS
DIMINISHING AND BECOMING MORE VARIABLE. SEAS UP TO 5-9 FT
EARLY FRIDAY...WILL FALL THROUGH THE DAY...BECOMING 2-4 FT BY FRI
NIGHT. WINDS AND SEAS WILL CONTINUE TO FALL THROUGH SATURDAY WITH
LESS THAN 3 FT SEAS BY SAT EVE INTO SUN.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 330 AM THURSDAY...HIGH PRESSURE OVER THE SOUTHEAST WILL
SHIFT OFF SHORE BY SUN NIGHT AS A WAVE OF LOW PRESSURE RIDES UP
FROM THE SOUTHWEST INTO MONDAY. EXPECT VERY LIGHT AND VARIABLE
WINDS ON SUNDAY WITH SEAS LESS THAN 3 FT. WINDS WILL INCREASE
UP TO 10 TO 15 KTS OUT OF THE N TO NE AS HIGH PRESSURE BUILDS
BACK IN MON NIGHT INTO TUES. SEAS WILL BE BACK UP TO 2 TO 4 FT BY
MON NIGHT INTO TUES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ054-056.
NC...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ106-108-
110.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ250-252-
254-256.
GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY FOR
AMZ250-252-254-256.
&&
SYNOPSIS...RGZ
NEAR TERM...DCH/TRA
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...SGLHazardous weather outlook, Mar 5, 9:50 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
950 AM EST THU MAR 5 2015
AMZ250-252-254-256-061500-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
950 AM EST THU MAR 5 2015
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-061500-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
950 AM EST THU MAR 5 2015
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
FOR TONIGHT...
RAIN MAY MIX WITH OR CHANGE OVER TO SLEET PRIOR TO ENDING. NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SOME SLEET IS POSSIBLE FRIDAY MORNING. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-061500-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
950 AM EST THU MAR 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
RAIN MAY MIX WITH OR CHANGE OVER TO SLEET LATE TONIGHT. NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SOME SLEET REMAINS POSSIBLE FRIDAY MORNING. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DCH
Strong Wind, Marlboro
- When
- March 5, 2:40 PM EST to 2:50 PM EST
- Where
- Marlboro forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 34.602, -79.679 (the zone’s center; the record gives no point)
A couple of trees were reported down near the intersection of Academy Road and Bennettsville Fire Tower Road.
Strong Wind, Darlington
- When
- March 5, 3:00 PM EST to 3:10 PM EST
- Where
- Darlington forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.332, -79.958 (the zone’s center; the record gives no point)
Several power lines were down along Brookwood Drive and Highline Street.
Strong Wind, Darlington
- When
- March 5, 3:01 PM EST to 3:10 PM EST
- Where
- Darlington forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 34.332, -79.958 (the zone’s center; the record gives no point)
A tree was down on Old Camden Road. A tree was also blown down on Floyds Road.
Strong Wind, Dillon
- When
- March 5, 3:15 PM EST to 3:25 PM EST
- Where
- Dillon forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 34.392, -79.379 (the zone’s center; the record gives no point)
A couple of trees were blown across the road at the intersection of Interstate 95 and Cattle Farm Road.
Strong Wind, Darlington
- When
- March 5, 3:15 PM EST to 3:25 PM EST
- Where
- Darlington forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 34.332, -79.958 (the zone’s center; the record gives no point)
A tree was blown down on Christmas Tree Road near Hwy 401 near Lamar. Another tree was blown down on the Cartersville Hwy.
Strong Wind, Dillon
- When
- March 5, 3:35 PM EST to 3:45 PM EST
- Where
- Dillon forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.392, -79.379 (the zone’s center; the record gives no point)
A tree was down on Bermuda Road near State Road 9 in Fork. Another tree was blown down on Hwy 41. One more tree was down on Leitner Road near old Ebenezer Road.
Strong Wind, Marlboro
- When
- March 5, 3:35 PM EST to 3:55 PM EST
- Where
- Marlboro forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 34.602, -79.679 (the zone’s center; the record gives no point)
On 1544 Family Farm Road, a tree fell on a house, and the resident was injured and transported to the local hospital. A tree was blown down on Hwy 34 just before the Pee Dee River Bridge. Other downed trees were reported on Hwy 177 and Step Road, 524 Danny Thomas Road, New Bridge and Neck Road, and Old Wire Road and Lightwood Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, March 5, 20151 death · 2 injured · 21 events
- Winter Storm and Heavy Snow in Delaware, March 5, 201523 injured · 4 events
- Winter Storm in Tennessee, March 5, 20151 death · 3 events
- Winter Storm in Virginia, March 5, 201529 events
- Sleet in Mississippi, March 5, 2015$3,000 · 23 events
- Heavy Snow and Winter Weather in New York, March 5, 201514 events
- Winter Weather in Virginia, March 5, 201513 events
- Winter Storm in Alabama, March 5, 201511 events
- Sleet and Winter Weather in Alabama, March 5, 20159 events
- Avalanche in Colorado, March 5, 20151 injured · 1 event
- Sleet in Louisiana, March 5, 20158 events
- Heavy Snow and Winter Weather in Massachusetts, March 5 to 6, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567918, 567919, 567921, 567922, 568027, 568028, 568029.